Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Had been taking dolonex for menstrual pain. Trying to conceive. Will this medication cause infertility?

Hello, I have been prescribed by a Doctor nearly 15 years ago to take Dolonex (that contains piroxicam, called as Feldene in some countries) when I have my period pain. I have been taking this medicine (only one tablet on day 1 of my menstrual cycle) now for almost 15 years. I am now trying to conceive for nearly 6 months with no luck. I read in few websites that piroxicam may impair fertility in women. In my case, I have taken only one tablet on every first day of my cycle. Is this is the reason for me not able to get pregnant?   Many thanks to help me with your answer.   Regards, Hasini
Asked On : Thu, 10 Jan 2013
Answers:  1 Views:  161
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Dec 2012
Hello Hasini,

Thanks for posting on HCM

First of all, i do not think we should accuse at first dolonex (generic name: piroxicam) for being responsible of your difficulty conceiving. Secondly, you need to understand that fertility issues require a lot of close look like by a fertility doctor as it involves two partners. Clinical evaluation, laboratory work-ups and imagery are involved. You might be having an issue that could be resolved if identified. Also, if you are no longer having the menstrual cramps, I will suggest you stop taking piroxicam with your doctor's opinion of course. A doctor will need to examine you and your partner and follow you up for at least 2 years ( as recommended by WHO) before they can be declared an infertile couple. The issue could be coming from just one or both partners. (rarely both partners) This would have to be determined by your doctor. Sexually activity during ovulation period would need to be increased between you and your partner. Determining if any damages ( reversible or not) has been caused on your reproductive organs is of prior importance.
So for now, we can not conclude yet that you are unable to conceive until all possible options have been exhausted.
Please take sometime to pay a visit to a fertility doctor or your gynobs.

Thank you and hope this helps
Answered: Thu, 10 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor